MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO® 3 SYSTEM ECO INTERFACE CABLE; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC CARTO® 3 SYSTEM ECO INTERFACE CABLE; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134401
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that the carto® 3 system eco interface cable sterile packaging was compromised as there was foreign material inside the packaging outside of specification.Inside the packaging of the carto® 3 system eco interface cable, there was a yellow marking.It was described as a yellow sticky substance or adhesive inside the package with the cable that compromised the sterile packaging.Additional information was received on the event on february 11, 2019.The carto® 3 system eco interface cable was never used on the patient or used in a live procedure.The issues of the foreign material inside the packaging which was outside of specification which compromised the sterile packaging, were assessed as reportable.The biosense webster, inc.Product analysis lab received the device for evaluation.During the visual inspection on february 25, 2019, it was noted that there was no yellow substance found inside of the packaging.However, there was yellow material found on the cable.The yellow material found on the cable remains a reportable issue.
 
Additional Manufacturer Narrative
On april 2, 2019, the biosense webster, inc.Product analysis lab noted that the fourier transform infra red analysis (ftir) analysis confirmed the sample had poly-ethylene characteristic which is consistent with adhesive material or glue.The adhesive glue was likely from manufacturing.This finding remained assessed as a reportable issue for the foreign material which was originally reported in the 3500a initial.The manufacturing record evaluation was provided on april 16, 2019.A manufacturing record evaluation was performed for the finished device serial number 30145414l and no internal action related to the reported complaint condition were identified.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that the carto® 3 system eco interface cable sterile packaging was compromised.Inside the packaging of the carto® 3 system eco interface cable, there was a yellow marking.It was described as a yellow sticky substance or adhesive inside the package with the cable.Additional information was received stating the cable was never used on the patient or used in a live procedure.The biosense webster, inc.Product analysis lab received the package and material and verified the foreign material on the cable.However, there was no foreign material found on the packaging.The sample was sent out for fourier transform infra red (ftir) analysis where it was confirmed the sample had poly-ethylene characteristic which is consistent with adhesive material or glue.The adhesive glue was likely from manufacturing.An investigation was performed at the biosense webster, inc.Packaging and it was verified that the adhesive found on the cable was not from the packaging process.The oem manufacturer was informed of the findings.It was confirmed that the yellowish material found on the cable was poly-ethylene which is consistent with adhesive.It is highly probable that the adhesive found was from manufacturing.The manufacturer (phillips medisize) initiated an internal action.A manufacturing record evaluation was performed for the finished device serial number: (b)(6) and no internal action related to the reported complaint condition were identified.Manufacturer's reference number: (b)(4).

Brand Name
CARTO® 3 SYSTEM ECO INTERFACE CABLE
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8384694
Report Number2029046-2019-02740
Device Sequence Number11275433
Product Code DRF
UDI-Device Identifier10846835009712
UDI-Public10846835009712
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue NumberD134401
Device Lot Number30145414L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer04/02/2019
10/14/2019
Initial Report FDA Received Date03/02/2019
Supplement Report FDA Received Date04/25/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1